Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 34, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 1, 2007, 7:59 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2007, 7:59 PM MST (02:59 UTC)
- Expired
- Aug 2, 2007, 12:00 AM MST
- In force
- 4 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 23 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 9:09 PM MST | FLASH FLOOD | 2 W Vail, AZ | SWIFT WATER RESCUE AT WILMONT AND INTERSTATE 10. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 3.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 020302
FFWTWC
AZC019-023-020500-
/X.NEW.KTWC.FF.W.0034.070802T0259Z-070802T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
759 PM MST WED AUG 1 2007
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
EASTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 1000 PM MST
* AT 754 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR. NATIONAL
WEATHER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAINFALL
BETWEEN VAIL AND GREEN VALLEY. RADAR ESTIMATES AND SPOTTER REPORTS
INDICATE RAINFALL AMOUNTS UP TO 2.00 INCHES OVER THE PAST HOUR. LOW
WATER CROSSINGS ALONG OLD SPANISH TRAIL...COLOSSAL CAVE ROAD AND
HOUGHTON ROAD SOUTH OF VAIL WILL HAVE FLOWING AND PONDED WATER.
WASHES IN THIS AREA WERE MOVING ABOVE BANKFULL.
THUNDERSTORMS WERE PRODUCING HEAVY RAINFALL FROM ELGIN TO SONOITA TO
MADERA CANYON. RADAR ESTIMATES INDICATE FROM 1.00 TO 3.00 INCHES OF
RAINFALL HAS OCCURRED OVER THE PAST TWO HOURS. PORTIONS OF ROUTE 82
AND THE LOWER AND UPPER ELGIN ROADS WILL HAVE FLOWING AND PONDED
WATER NEAR LOW WATER CROSSINGS. ADDITIONALLY...FLOW WILL OCCUR DOWN
MADERA CANYON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAIL AND
CORONA DE TUCSON.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
THIS FLASH FLOOD WARNING UPGRADES AND REPLACES THE URBAN AND SMALL
STREAM FLOOD ADVISORY FOR THIS AREA.
LAT...LON 3150 11097 3139 11070 3148 11046 3203 11046
3211 11075 3203 11096
$$
WEATHER.GOV/TUCSON
SHOEMAKER1 follow-up statement
000
WGUS55 KTWC 020455
FFWTWC
AZC019-023-020700-
/X.EXT.KTWC.FF.W.0034.000000T0000Z-070802T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
954 PM MST WED AUG 1 2007
THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF GREEN VALLEY...
EASTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA...
* UNTIL MIDNIGHT MST
* AT 948 PM MST...NATIONAL WEATHER RADAR INDICATED RAINFALL AMOUNTS
UP TO 3.00 INCHES OVER THE PAST TWO HOURS BETWEEN VAIL AND
SAHUARITA...COLOSSAL CAVE ROAD...HOUGHTON ROAD SOUTH OF INTERSTATE
10...WENTWORTH ROAD...SAHUARITA ROAD AND SANTA RITA ROAD NEAR
SAHUARITA WERE ALL REPORTED TO BE FLOODED.
THE HEAVIEST RAINFALL HAS BEEN NEAR SAHUARITA...WHERE 2.00 TO 3.00
INCHES OF RAINFALL HAS OCCURRED OVER THE PAST ONE HOUR.
ALL WASHES IN THESE AREAS WILL BE ABOVE BANKFULL.
ADDITIONALLY THE PANTANO WASH FROM VAIL TO TUCSON WILL HAVE A RAPID
RISE...THE WASH ALREADY HAS SEVERAL FEET OF FLOW NEAR VAIL.
THUNDERSTORMS WERE PRODUCING HEAVY RAINFALL FROM SONOITA TO MADERA
CANYON TO PATAGONIA LAKE. RADAR ESTIMATES INDICATE FROM 1.00 TO 3.00
INCHES OF RAINFALL HAS OCCURRED OVER THE PAST TWO HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAHUARITA
THIS WARNING REPLACES THE PREVIOUSLY ISSUED FLASH FLOOD WARNING FOR
THIS AREA.
LAT...LON 3150 11097 3134 11076 3135 11046 3221 11047
3219 11088 3203 11099 3189 11109
$$
WEATHER.GOV/TUCSON
SHOEMAKERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:50 PM MST, 6 hours 9 minutes earlier.
Area forecast discussion, Aug 1, 1:50 PM MST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 150 PM MST WED AUG 1 2007 .SYNOPSIS...A VERY MOIST AIR MASS OVER THE REGION AND WEAK DISTURBANCES EMBEDDED IN THE FLOW ALOFT WILL MAKE FOR A FEW MORE ACTIVE THUNDERSTORM DAYS. AS MOISTURE LEVELS REMAIN HIGH...THE THREAT FOR HEAVY RAINFALL AND RUNOFF PROBLEMS WILL CONTINUE. A LOW PRESSURE TROUGH DEEPENING ALONG THE WEST COAST MAY SPREAD DRIER AIR INTO THE REGION NEXT WEEK FOR A DECREASE IN THUNDERSTORM CHANCES. && .DISCUSSION...THUNDERSTORMS HAVE BEEN SLOW TO GET STARTED TO TODAY AS THE CAP ALOFT SEEMS TO HAVE STRENGTHENED. A FEW TOWERING CU HAVE POPPED THE CAP TO THE EAST AND WEST OF THE TUCSON METRO AREA AND BECOME THUNDERSTORMS...BUT THEY HAVE BEEN SHORT LIVED. AS THE AFTERNOON PROGRESSES THE CAP/S STRENGTH SHOULD DIMINISH RESULTING IN SCATTERED THUNDERSTORMS ACROSS SOUTHEASTERN ARIZONA. AND SINCE THE FLOW IN THE LOWER AND MID ATMOSPHERE IS WEAK...HEAVY RAIN LEADING TO FLASH FLOODING IS THE MAIN CONCERN. AT 130 PM MST SATELLITE IMAGERY INDICATED THE DISTURBANCE SOUTH OF NEW MEXICO IS TRACKING TO THE NORTH AS THE NAM AND GFS MODELS FORECAST...HOWEVER IT IS FURTHER WEST. SINCE IT IS CLOSER TO ARIZONA ITS INFLUENCE MAY BE FELT IN COCHISE COUNTY LATER THIS EVENING AND BEARS WATCHING. DEEP MOISTURE WILL REMAIN IN PLACE OVER SOUTHERN ARIZONA FOR THE NEXT SEVERAL DAYS ALONG WITH WEAK DISTURBANCES SKIRTING THE AREA FOR CONTINUED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE NEXT SYNOPTIC SCALE FEATURE TO AFFECT OUR WEATHER WILL BE AN INVERTED TROUGH/EASTERLY WAVE. THIS WAVE IS FORECAST TO MOVE ACROSS SOUTHERN CHIHUAHUA AND SOUTHERN SONORA...MEXICO FRIDAY AND SATURDAY AS A TROUGH OF LOW PRESSURE DIGS ALONG THE WEST COAST. THE GFS THEN FORECASTS THE WAVE TO GET CAUGHT IN THE SOUTHWEST FLOW OF THE TROUGH AND EVENTUALLY MOVES IT ACROSS ARIZONA ON MONDAY AND TUESDAY. AFTER DYNAMICAL FORCING PUSHES THROUGH THE AREA THE SOUTHWESTERLY FLOW WILL BRING DRIER AIR INTO THE REGION MIDWEEK. THEREFORE...A TREND FOR LOWER CHANCES OF SHOWERS AND THUNDERSTORMS WILL BEGIN ON TUESDAY. && .AVIATION...TSTMS HAVE REMAINED CONFINED TO MTNS SO FAR...BUT WITH A SLIGHT INCREASE IN SE WINDS ALOFT LATER THIS AFTERNOON...A FEW ARE EXPECTED TO PUSH NW AND PASS OVER OR CLOSE TO ALL TAF SITES LATE THIS AFTERNOON OR EARLY THIS EVENING. ANY TSTM COULD BRING VISIBILITIES BRIEFLY TO IFR...CIGS TO MVFR...AND GUSTS TO 40KTS. BASED ON DEVELOPMENT SO FAR...THE RISK FOR MULTI-HOUR TSRA AT ANY ONE SITE IS DIMINISHING...SO WE WILL MONITOR CLOSELY AND REMOVE TEMPO GROUPS AS NEEDED. EXPECTING DEBRIS 120-150 CLOUD DECKS OVERNIGHT...BUT IF THAT DOES NOT HAPPEN...WE COULD AGAIN SEE PATCHY LOW CLOUDS/FOG AROUND SUNRISE. HAVE NOT CARRIED THAT IN TAFS OR TWEBS AT THIS TIME SINCE CONFIDENCE IS TOO LOW. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...EVANS AVIATION...PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 1, 10:47 AM MST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1047 AM MST WED AUG 1 2007 AZZ019-029>035-020700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1047 AM MST WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF STRONG THUNDERSTORMS ONCE AGAIN THIS AFTERNOON AND EVENING...WITH HEAVY RAIN AND ISOLATED FLASH FLOODING THE MAIN CONCERNS. INITIALLY...THUNDERSTORMS WILL TEND TO REMAIN NEAR MOUNTAINS EARLY THIS AFTERNOON BECAUSE STEERING WINDS WERE VERY LIGHT. HOWEVER COMPUTER MODELS FORECAST MID LEVEL WINDS TO INCREASE A BIT THIS AFTERNOON...WHICH WILL TEND TO PUSH STORMS SLOWLY TO THE WEST OR NORTHWEST. A WEAK UPPER LEVEL DISTURBANCE OVER NORTHWEST CHIHUAHUA WAS ALSO MOVING TOWARD COCHISE COUNTY...AND MAY ENHANCE DEVELOPMENT LATE THIS AFTERNOON AND THIS EVENING ACROSS MUCH OF SOUTHEAST ARIZONA. BECAUSE OF THE WIDESPREAD HEAVY RAINS YESTERDAY...THE ATMOSPHERE WILL TAKE LONGER TO DESTABILIZE TODAY. THUS IT MAY TAKE LONGER FOR THUNDERSTORMS TO SPREAD INTO THE VALLEYS AND DESERTS COMPARED TO YESTERDAY. HOWEVER ONCE THEY DO...THEY WILL AGAIN HAVE A TENDENCY TO CLUSTER AND MERGE...WHILE PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AND PERHAPS ISOLATED WIND GUSTS TO 50 MPH. IF THE THUNDERSTORMS BECOME MORE ORGANIZED...FLASH FLOOD WATCHES MAY NEED TO BE ISSUED. REGARDLESS IF THE THEY BECOME ORGANIZED OR NOT...ANY SIGNIFICANT RAIN ON SATURATED SOILS OVER SOUTHEAST ARIZONA WILL LIKELY CAUSE RUNOFF PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK OF STRONG THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE FOR SEVERAL MORE DAYS...ALTHOUGH ACTIVITY MAY BE A BIT LESS WIDESPREAD THURSDAY. INITIALLY IT APPEARED THAT THE RISK OF THUNDERSTORMS WOULD DIMINISH LATE IN THE WEEK...BUT A NEW UPPER LEVEL DISTURBANCE IS NOW FORECAST TO DEVELOP OVER NORTHERN MEXICO AND MOVE WEST TOWARD THE REGION BY FRIDAY OR SATURDAY. THIS WILL BE MONITORED CLOSELY SINCE ANY ADDITIONAL RAINS OVER THE NEXT SEVERAL DAYS COULD ONCE AGAIN INCREASE THE RISK OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:40 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Aug 1, 5:41 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Aug 1, 6:57 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 1, 7:22 PM MST | Flash Flood Warning | TWC | Graham | 83 min |
| Aug 1, 7:36 PM MST | Areal Flood Advisory | TWC | Cochise | 84 min |
| Aug 1, 7:40 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Aug 1, 8:42 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 3 hr |
| Aug 1, 9:49 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 116 min |
| Aug 1, 10:33 PM MST | Areal Flood Warning | TWC | Pima | 10 hr |
| Aug 1, 11:38 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.